Alert archive / Arkansas / Flash Flood Warnings in 2013

Flash Flood Warning 48, NWS Little Rock, AR

June 16, 20134 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 16, 2013, 4:33 PM CDT for 4 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2013, 4:33 PM CDT (21:33 UTC)
Expired
Jun 16, 2013, 7:30 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Logan County, AR, Montgomery County, AR, Polk County, AR, Scott County, AR

The radar

The Western Arkansas radar (KSRX), 70 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.6 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2013-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2013-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1341 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:27 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 16, 2:27 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
227 PM CDT SUN JUN 16 2013

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT

SCATTERED SHRA AND TSRA CONTINUE ACROSS SOME PORTIONS OF THE STATE
THIS AFTERNOON...MAINLY ACROSS THE FAR NORTH NEAR HRO...AND ALONG
THE LA BORDER IN FAR SRN AR. PARTLY TO MOSTLY CLOUDY SKIES WERE
ONGOING...WITH TEMPS REMAINING IN THE LOW TO MID 80S FOR MOST
LOCATIONS. HOWEVER...AREAS ACROSS THE SERN CWA WERE SEEING TEMPS IN
THE UPPER 80S WERE SUNSHINE HAS BEEN MORE DOMINANT.

WILL CONTINUE TO SEE CHANCE POPS THROUGH TONIGHT AS WEAK
DISTURBANCES MOVE SE IN THE WEAK NW FLOW ALOFT OVER AR. THE BEST
CHANCES FOR PRECIP WILL BE FAIRLY DIFFICULT TO PINPOINT THROUGH
TONIGHT...AND CONVECTION WILL LIKELY BE FOCUSED ON ANY RESIDUAL
BOUNDARIES FROM EARLIER CONVECTION.

A SLIGHTLY MORE POTENT UPPER WAVE WILL MOVE ACROSS THE STATE FOR
MON...WITH HIGH END CHANCE TO LIKELY POPS EXPECTED. HOWEVER...THE
FOCUS FOR ANY CONVECTION WILL AGAIN BE ALONG ANY RESIDUAL BOUNDARIES
LEFT OVER FROM EARLIER CONVECTION. WITH HIGHER PRECIP CHANCES AND
CLOUD COVER...EXPECT HIGHS TO RANGE FROM THE UPPER 70S ACROSS THE
NW...TO THE MID AND UPPER 80S FURTHER SOUTH. SOME 90S COULD AGAIN BE
SEEN ACROSS THE FAR SE...ESPECIALLY IF PRECIP HOLDS OFF LONG ENOUGH
ON MON AFTERNOON.

PRECIP CHANCES WILL CONTINUE INTO TUE...THIS TIME AS A COLD FRONT
DROPS SOUTH INTO THE STATE. BY TUE AFTERNOON...BEST POPS WILL BE
ACROSS THE SRN HALF OF THE STATE AS DRIER AND MORE STABLE AIR WILL
BE IN PLACE ACROSS THE NORTH. THIS FRONT WILL STALL ACROSS THE SOUTH
TUE NIGHT...THEN LIFT BACK NORTH ON WED AS ANOTHER UPPER WAVE MOVES
OVER AR. AS A RESULT...POPS WILL INCREASE BACK NORTH AS THE
DRIER...MORE STABLE AIR LIFTS NE AWAY FROM AR.

&&

.LONG TERM...THURSDAY THROUGH SUNDAY

MODELS RMN IN GOOD AGREEMENT THRU THE PD. HIGH PRES ALOFT WL CONT TO
STRENGTHEN OVR THE REGION HEADING INTO NEXT WEEK. THIS WL RESULT IN
A TYPICAL SUMMERTIME PATTERN WITH MAINLY DRY CONDS EXPECTED. HIGH
TEMPS WL GENERALLY BE IN THE LOWER AND MID 90S...WITH NIGHTTIME LOWS
IN THE UPR 60S TO MID 70S.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     70  84  68  86 /  30  70  40  20
CAMDEN AR         74  90  72  85 /  40  60  60  60
HARRISON AR       68  79  65  84 /  40  70  30  20
HOT SPRINGS AR    72  86  69  85 /  40  70  60  50
LITTLE ROCK   AR  73  87  70  86 /  30  70  60  40
MONTICELLO AR     74  90  72  86 /  40  60  60  60
MOUNT IDA AR      71  86  68  84 /  40  70  60  50
MOUNTAIN HOME AR  68  81  66  86 /  30  70  20  10
NEWPORT AR        71  86  69  87 /  30  70  50  20
PINE BLUFF AR     73  89  71  86 /  40  60  60  50
RUSSELLVILLE AR   71  84  68  86 /  30  70  50  40
SEARCY AR         71  85  69  86 /  30  70  50  30
STUTTGART AR      73  88  70  86 /  30  70  60  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...62 / LONG TERM...44
Hazardous weather outlook, Jun 16, 8:52 AM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
852 AM CDT SUN JUN 16 2013

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
852 AM CDT SUN JUN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS
AFTERNOON...WITH THE BEST CHANCES FOR PRECIPITATION ACROSS THE
WEST AND NORTHWEST. AN ISOLATED STRONG STORM COULD DEVELOP...BUT
WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
HOWEVER...SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE SEEN ON MONDAY AS A
WEAK FRONT AND UPPER LEVEL DISTURBANCE MOVE ACROSS THE STATE. THE
THREAT FOR ORGANIZED SEVERE WEATHER WILL REMAIN LOW.
HOWEVER...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS THIS FRONT
SLOWS ACROSS PORTIONS OF THE STATE.

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TUESDAY
AS THIS FRONT STALLS ACROSS SOUTHERN SECTIONS OF THE AREA. THE
BEST CHANCES FOR PRECIPITATION WILL BE ACROSS THE SOUTHERN THIRD
OF THE STATE WHERE LOCALLY HEAVY RAINFALL WILL BE THE MAIN
CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51/62

In the hours before

Special weather statement, Jun 16, 12:50 PM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1250 PM CDT SUN JUN 16 2013

ARZ003-161810-
BOONE AR-
1250 PM CDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOONE COUNTY UNTIL 115
PM CDT...

AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR OMAHA...OR 14 MILES NORTH OF HARRISON...
MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SELF...               ROBERSON HOLLOW...    OMAHA...
  BURLINGTON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3646 9290 3632 9319 3646 9331 3648 9330
      3651 9325 3650 9294
TIME...MOT...LOC 1750Z 235DEG 13KT 3645 9316

62
Special weather statement, Jun 16, 2:38 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
238 PM CDT SUN JUN 16 2013

ARZ003-162025-
BOONE AR-
238 PM CDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR BOONE COUNTY UNTIL 330 PM CDT...

AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF ROBERSON HOLLOW...OR 9 MILES
NORTHEAST OF GREEN FOREST...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  HARRISON...           WININGTON...          WILLIS...
  SELF...               ROBERSON HOLLOW...    OMAHA...
  MYRTLE...             LEAD HILL...          DIAMOND CITY...
  CAPPS...              BERGMAN...            ZINC...
  SOUTH LEAD HILL...    RIDGEWAY...           BURLINGTON...
  BATAVIA...            ALPENA...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3650 9289 3621 9289 3622 9330 3650 9330
TIME...MOT...LOC 1938Z 274DEG 17KT 3640 9327

44
Special weather statement, Jun 16, 3:53 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
353 PM CDT SUN JUN 16 2013

ARZ037-040-041-162140-
MONTGOMERY AR-POLK AR-SCOTT AR-
353 PM CDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR SCOTT...NORTHERN POLK AND
NORTHWESTERN MONTGOMERY COUNTIES UNTIL 445 PM CDT...

AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES EAST OF LAKE HINKLE...OR 6 MILES
SOUTHWEST OF WALDRON...MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  WALDRON...            QUEEN WILHELMINA STATE PARK...
  OLIVER...             MORGAN SPRINGS...     LAKE HINKLE...
  CARDIFF...            BEAUCHAMP...
  BLACK FORK MOUNTAIN WILDERNESS...           Y CITY...
  WINFIELD...           UNION HILL...         RICH MTN...
  PARKS...              OLIO...               NOLA...
  NEEDMORE...           HON...                HARVEY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3493 9445 3496 9441 3495 9439 3496 9437
      3496 9429 3497 9424 3501 9424 3501 9372
      3465 9372 3465 9446
TIME...MOT...LOC 2053Z 269DEG 4KT 3486 9419

64

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 12:50 PM CDTSpecial Weather StatementLZKBoone20 min
Jun 16, 2:38 PM CDTSpecial Weather StatementLZKBoone47 min
Jun 16, 3:11 PM CDTSevere Thunderstorm WarningLZKBoone, Marion, Searcy34 min
Jun 16, 3:53 PM CDTSpecial Weather StatementLZKScott47 min
Jun 16, 5:32 PM CDTSpecial Weather StatementLZKFulton33 min
Jun 16, 5:40 PM CDTSevere Thunderstorm WarningLZKPolk35 min
Jun 16, 6:19 PM CDTSevere Thunderstorm WarningLZKPolk41 min
Jun 16, 6:49 PM CDTSevere Thunderstorm WarningLZKJohnson41 min
Jun 16, 6:57 PM CDTSpecial Weather StatementLZKNewton23 min

Nearby

Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.